I have just read your posts and not sure now if it was a good idea. I have just had my first round of FEC .and had neutropenic sepsis thought I was going to die on Tuesday if you would like to read my horror story I am part of the February 2019 girls. I have made the decision not to carry on with chemo as I think it will kill me. My intention was to opt for Letrozole and the biophosphate which I also had last week. But after reading all your awful side effects I am now really concerned as to how my body will cope. I am 65 with Er+ already had mastectomy with reconstruction and lymph node clearance 2positive nodes.
When I got diagnosed from screening last October they say oh it's early BC lucky we found it. Yes I feel really luck now thanks. I was really hopeful that I would be able to achieve a fair quality of life by stopping chemo and moving on to oral medication but now I am not sure as your post are so negative about the treatment. Is there anyone with soe ohope out there please.
Hi ladies. Severe side effects blight our lives. Please ask for an appointment with your oncologist and ask what benefit letrozole is giving you and judge if it is worth it. Then ask if you can try other aramotase inhibitors. Life needs to be lived! Good luck ladies and I really do feel for you all xx
Your post was great to see - I have two teenagers and can barely get out of bed let alone make them breakfast, go to work for 9 hours, exericise and then come home cook dinner and do it all over again. It's unimaginable on this drug. And I am really tough. used to run 5 miles at a time, started my own company etc.. but not now. Can barely do two of those things.
I too thought about my quality of life and found myself feeling selfish as I want to be around for my girls, but if Im around like this...? Not sure.
It was so hopeful reading your post. Can you share what brand you found? The one I am on is unbearable.
Thank you so much
Hi, I am on Letrozole and having hot flushes. What is frightening for me though are the mood changes I am experiencing. I keep crying for no reason and just feeling so desperate. Some days I just want to run away, but from what? It wouldn't solve anything anyhow. I am wondering if I would be better not taking Letrozole anymore. My Oncologist wants me to take Letrozole for the next 10 years . I am going to discuss this with her later this week as I am really worried. The treatments for cancer are so gruelling..chemo was a nightmare, radiotherapy was a bit better, the Herceptin injections are pretty painful, the 6 monthly Zometa treatment is very unpleasant, and now Letrozole is problematic.
Hi Cathy thank you , these drugs seem to cause such significant problems. I so echo your symptoms. 😟
I am very close to stopping them all together fed up of feeling so miserable , have osteoporosis, osteoarthritis, blurred vision, dizziness which no body seems to attribute to letrozole. Every single day is a challenge , whilst my mood reduces alongside it.
Before I started them I was fit and healthy enjoyed a very active life ......
i saw my breast surgeon last week, she always seems to think that my symptoms are something to get in with 😕 , she was hoping that I had stayed in tamoxifen, anyway as I have another area of pain in my spine she is going to send me for a nuclear bone scan.
i shall go and see my GP see what he says.
best wishes Bernadette
Hi there, I am taking the Accord brand, always have, been on it for 12 months now, the side effects for me seem to change with each strip of tablets, currently I wake up with knuckles that feel the size of cup cakes! I have occassional leg aches and pains, wrist and elbow joint pain and now and again ankle and foot pain. I am clapping the weight on as well, but really fatigued so not doing as much as I would have liked, I really want my mojo back! All the best, Cathy x
i have read your post with interest could I please ask which brand your taking ?
I am really struggling at the minute. I have tried several and found that the Accord brand was ‘better’ than some of the others. But my quality of life is rapidly reducing so need another perhaps to try.
Which brand do you find Ok?
I have been on leterozol for just over 2 weeks and have suffered hot flushes, disturbed sleep, nausea, excruciating constipation and overwhelming tiredness. I’m not sure how long you can safely take laxatives for and I’m not sure I will ever be able to live normally again. I seem to need to sleep all day if I want to meet friends in the evening. It feels like there is a huge weight on my legs and chest and my muscles ache. I used to be so active before diagnosis, I did 8 or more gym classes a week, played tennis, long dog walks etc and now I can barely make it to the post box. If this is how it’s going to be for the next 5 years I don’t want to be here.
Try a different brand of letrozole. I had 2/3 brands that made me very stiff and now have one that had no side effects. It is to do with the coating on them apparently. Worth a try.
i too have been on ai for two years on and off. I took letrozole for about four months first before side effects set in. Bad back and knee pain and really severe depression and panic attacks. Cameoff for a while and got put on exemestane. OK for a few weeks then same side effects. Tried letrozole again after a break. No better. Had another break then tried exemestane again. Failed again. Got put on tamoxifen but had terrible hot flushes and developed blood clot in leg and then in lungs so now on blood thinners. Been off of ai since September but started anastrozole on Boxing Day. So far reasonablyOK. See my surgeon to see how I’m doing on them middle of feb. Hadsecond year mammogram Dec. All well. Had lumpectomy 3cm plus 14 lymph node removal only two had traces cancer. So in past two years since op have only taken ai for about justover a year all told. Fingers crossed anastrozole suit me OK. Good luck finding the one for you. xxx
I have ben having the same on Letrozole i have been to see my onologist today and they have said come off them for 3 weeks and see if you feel better if so i have to go back and either try tsblets again or change to a different one
Really bad side effects i also got the predict score and decided not to have the iv injection for bones as it is only 2% difference so not worth the side effects
I'm the same age as you and have just finished rads. My Predict score shows a 2/4/5% improvement over 5/10/15 years and I too am questioning taking AIs. I already have some osteo arthritis in my knees, the pain of which has been increased by Herceptin and/or Taxol giving me an insight into what my life would be like if this pain were to increase whilst on AIs and continue for 5 years or more.
I'm seeing the radiation oncologist later this week but, at present, the risk doesn't seem worth taking. I think I'm going to have a fight on my hands!
I am going to discuss this with my BCN next week, NHS Predict gives me a 3% improvement by taking letrozole, but it is turning me into an old woman (I’m a youngish, well was, 63 year old), been taking it since February 8/8 ER+. I think it has rid my body of oestrogen and now starting to affect my joints, mouth, skin etc and I have no energy. I would like to hear some opinions on this as I also seem to have brain fog and just need a bit of input from people, many thanks x